Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Eigenvalues below the essential spectra of singular elliptic operators
HTML articles powered by AMS MathViewer

by W. D. Evans and Roger T. Lewis PDF
Trans. Amer. Math. Soc. 297 (1986), 197-222 Request permission

Abstract:

A new technique is developed for determining if the number of eigenvalues below the essential spectrum of a singular elliptic differential operator is finite. A method is given for establishing lower bounds for the least point of the essential spectrum in terms of the behavior of the coefficients and weight near the singularities. Higher-order operators are included in these results as well as second-order Schrödinger operators.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 35P15, 35J25, 47F05
  • Retrieve articles in all journals with MSC: 35P15, 35J25, 47F05
Additional Information
  • © Copyright 1986 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 297 (1986), 197-222
  • MSC: Primary 35P15; Secondary 35J25, 47F05
  • DOI: https://doi.org/10.1090/S0002-9947-1986-0849475-1
  • MathSciNet review: 849475